Page 3 of 3 FirstFirst 123
Results 21 to 24 of 24

Thread: Stopping Lyrica cold turkey

  1. #21
    quadvet , i am actually not even sure how much lyrica affect my b and b now.
    the problem is i am on so many meds , many have similar side effects , so i think it is one but it turns out it is the other.
    neurontin definitely affected my urine retention and bowels. my urologist was surprised that i was making good progress with my bladder rehab, and then i reached a constant level of retention, over 200ml, i was usually only cathing twice a day then, morning and night.
    i stopped the neurontin and i was retaining less than 100, so didnt have to cath anymore. When i was in the office telling my urologsit of my success he said had a patient that week that was older than me, had never had retention problems , she went on neurotin for nerve pain problem, no spinal injuty ,and started having retention, when she stopped , the retention went away, so that 2 in one week for him.
    when on the neurontin i had to try and empty my bowels every hour, i dont use a chair and walk pretty good, so my only problem was finding a clean bathroom. my bowels issue is quite different than everyone here, it in fact may be somewhat normal, now except for the med involvement intensifying a weak neurological system.
    when i started the lyrica my bowel became hard to mange again, seems every 2 hours i had to find a crapper. i use one or two enemeez in the morning. still three of four times a day i needed a crapper, i was not evacuating, It seems there was a constant flow of poop, some would come out , quite a bit actually and than within 2 hours the rectum was full again. in actuality i think what i have is enhanced with constipation from narcotics. i think the lyrica and neurontin may draw water into the stool similar to magnesium, the reason i say this , is i can have a normal bm with out dig stim and when lyrica or neurontin never ending pooh pipe effect is there, i have to wipe my butt forever, it never stops coming out. when constipated on narcotics , this is not a normal effect.
    trying to find a gastro doctor that understand this so far has been impossible.
    they trued a colonoscope on me , but i was too full after the saline laxative and ducolax i never emptied. so i was definitely chronically constipated.
    tried all th miralax and amitiza stuff, had some good movement but found out they were causing this nauseous feeling on me , plus extreme gas. ruined quite a few days this summer being nauseous and going home, thinking i was possibly impacted but reality i figured out it it was the meds they were prescribing. i just figured out the amitiza and miralax were making me sick after my last surgery around Thanksgiving. feeling pretty damn good since i stopped them.
    so back to lyrica it seems to increase the transit time of the stool , make it move faster, maybe increase the stomach emptying reflex that triggers the movement of the intestines. it does something, that equate with me having to go more than 2 times a day, even with enemeez in am, and 2 kris-senna tabs at night. i also take 2 fibercon at night with the senna and i fibercon in am with breakfast, i find that kind of glues things together,
    i wish i could explain it better, but i may try and stop the lyrica in a couple weeks, usually once i stop a med, i realize it true side effects.
    cauda equina

  2. #22
    That's about what I figured, I do need to contact my dr.

    I am glad that I found this site though, thanks for your honest opinion.

  3. #23
    Yes, you need to contact your doctor before doing anything. Sounds like you have more going on than the Lyrica. I was able to do it without any problems (BUT I DO NOT RECOMMEND ANYONE DOING THIS ON THEIR OWN, CONTACT YOUR DOCTOR).

    I would contact his emergency number and go from there. Good luck.

  4. #24
    Dang, Mike, I feel for ya, sounds like a nightmare. Never had those problems, myself. Hope you get something figured out soon. Well I know you been working on it, so all the best and thanks.


    Quote Originally Posted by metronycguy
    quadvet , i am actually not even sure how much lyrica affect my b and b now.
    the problem is i am on so many meds , many have similar side effects , so i think it is one but it turns out it is the other.
    neurontin definitely affected my urine retention and bowels. my urologist was surprised that i was making good progress with my bladder rehab, and then i reached a constant level of retention, over 200ml, i was usually only cathing twice a day then, morning and night.
    i stopped the neurontin and i was retaining less than 100, so didnt have to cath anymore. When i was in the office telling my urologsit of my success he said had a patient that week that was older than me, had never had retention problems , she went on neurotin for nerve pain problem, no spinal injuty ,and started having retention, when she stopped , the retention went away, so that 2 in one week for him.
    when on the neurontin i had to try and empty my bowels every hour, i dont use a chair and walk pretty good, so my only problem was finding a clean bathroom. my bowels issue is quite different than everyone here, it in fact may be somewhat normal, now except for the med involvement intensifying a weak neurological system.
    when i started the lyrica my bowel became hard to mange again, seems every 2 hours i had to find a crapper. i use one or two enemeez in the morning. still three of four times a day i needed a crapper, i was not evacuating, It seems there was a constant flow of poop, some would come out , quite a bit actually and than within 2 hours the rectum was full again. in actuality i think what i have is enhanced with constipation from narcotics. i think the lyrica and neurontin may draw water into the stool similar to magnesium, the reason i say this , is i can have a normal bm with out dig stim and when lyrica or neurontin never ending pooh pipe effect is there, i have to wipe my butt forever, it never stops coming out. when constipated on narcotics , this is not a normal effect.
    trying to find a gastro doctor that understand this so far has been impossible.
    they trued a colonoscope on me , but i was too full after the saline laxative and ducolax i never emptied. so i was definitely chronically constipated.
    tried all th miralax and amitiza stuff, had some good movement but found out they were causing this nauseous feeling on me , plus extreme gas. ruined quite a few days this summer being nauseous and going home, thinking i was possibly impacted but reality i figured out it it was the meds they were prescribing. i just figured out the amitiza and miralax were making me sick after my last surgery around Thanksgiving. feeling pretty damn good since i stopped them.
    so back to lyrica it seems to increase the transit time of the stool , make it move faster, maybe increase the stomach emptying reflex that triggers the movement of the intestines. it does something, that equate with me having to go more than 2 times a day, even with enemeez in am, and 2 kris-senna tabs at night. i also take 2 fibercon at night with the senna and i fibercon in am with breakfast, i find that kind of glues things together,
    i wish i could explain it better, but i may try and stop the lyrica in a couple weeks, usually once i stop a med, i realize it true side effects.

Similar Threads

  1. Stopping lyrica
    By sittinsux in forum Care
    Replies: 10
    Last Post: 07-25-2006, 10:36 PM
  2. Replies: 22
    Last Post: 05-19-2006, 05:24 PM
  3. stopping neurontin cold turkey
    By lass in forum Care
    Replies: 4
    Last Post: 06-09-2003, 05:55 PM
  4. Out of the cold: management of hypothermia and frostbite
    By antiquity in forum Health & Science News
    Replies: 0
    Last Post: 02-04-2003, 11:54 AM
  5. Replies: 1
    Last Post: 09-02-2002, 07:24 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •